Belly Fat

Jeannie Holmes
By Jeannie Holmes Latest Reply 2010-10-19 14:57:37 -0500
Started 2010-08-18 12:05:47 -0500

Why is it that after I started to take diabetic meds. that my stomach grew large?


27 replies

Guardianstone
Guardianstone 2010-10-19 13:09:02 -0500 Report

I understand your question.
I gained 45lbs in 3 months, then stayed there. Daily work-outs, reduced food intake, no treats , only made things worse.
I've lost 45 lbs since April 2010. The onlt thing I changed was loosing my meds - all but cymbalta, and reducing my exercise.
I'm bouncing between 192 and 198.
Talk to your doctor, maybe one of your meds is playing havoc with you. I don't recommend what I went through. Withdrawl, deep dark depression, no doctors or medical help, and no one to talk to.
Nasty!
Good luck and praying for you.
Guardian stone

Armourer
Armourer 2010-08-24 00:23:46 -0500 Report

I've been trying to reduce my stomach for the past 2.5 months with little success too! I've been on a diet of about a thousand calories a day and gained 13 pounds in a month. Doc said my walk around the block wasn't cutting it and needed to join gym. Did this, and first 1.5 months gained 8 pounds on top of the 13. Currently at the heaviest I've ever been 270. It is hard to do cardio because of back problems. I've been able to walk on treadmill for 25 min, then that's it. I'm T2, take two kinds of insulin to the total of 200 units a day. Was on metformin and it ended up attacking my kidneys too. But new Doc states test show kidneys ok. Yes my stomach as grown with insulin shots, especially on one side, even a little pigment change. Was finally told that I needed to change shot spots from side to side everytime. Insulin is a hormone and with some folks will cause them to gain weight (great, catch-22). I'm going to start this week with going to gym twice a day to see it this helps.

For all of you good luck!!

tigerbabeintexas_50
tigerbabeintexas_50 2010-08-22 15:26:22 -0500 Report

Well there are some diabetic Med thst will do that to you. and one of them is camm metformin thaey also miss with your kidney thats why the Dr took me off and now I have kidney deasie cause thsi one Dr increase my water pills and kolcon. Sorry for the miss spelled words.

Sonja

MAYS
MAYS 2010-08-18 13:00:13 -0500 Report

Blood sugar imbalances can cause weight gain in type 2 diabetics due to the buildup of insulin in your body, if you have high blood sugar levels, most likely you also have high insulin levels too, most people are misinformed about this.

Read "Insulin" below:

http://www.drbenkim.com/articles-bloodsugar.html

Here's another article worth reading:

http://www.annecollins.com/carbs-excessive-in...

I hope that this helps.

~Mays~

LKeplinger
LKeplinger 2010-08-28 12:25:19 -0500 Report

I read the article…and this applies to T2's… not T1's. There is quite a physiological difference between T1 and T2. Articles such as this just continue the confusion and the generalization of diabetes. I have copied and pasted a portion of the article:

If you have too much sugar floating around in your blood vessels, it is likely that you also have too much insulin traveling through your system as well. Even if your fasting blood sugar level is in a healthy range, it is possible that you have too much insulin floating through your vessels, particularly if you have high triglycerides and/or are overweight. Normal blood sugar and high blood insulin can be the result of your cells losing some sensitivity to insulin, which necessitates that your body releases extra insulin into your blood circulation in an attempt to stimulate your desensitized cells into sponging up excess sugar out of your blood circulation.

What's the problem with having too much insulin in your circulation?

Excess insulin is known to cause:

Weight gain, since insulin promotes the storage of fat

Lower cellular levels of magnesium, a mineral that is essential for keeping your blood vessels relaxed and your blood circulation efficient

An increase in sodium retention, which leads to holding excess water in your system, which causes high blood pressure

Increased amounts of inflammatory compounds in your blood, which can cause direct physical damage to your blood vessel walls and encourage the development of blood clots which can lead to heart attacks and respiratory failure

A reduction in HDL, an increase in undesirable small molecules of LDL, and an increase in triglycerides, all of which increase your risk for heart disease

Possibly a higher risk for cancer due to insulin's ability to contribute to cell proliferation

soldierdad
soldierdad 2010-10-19 11:22:46 -0500 Report

It seems like we are damed either way at times. I got placed back on insulin in January 2010, levemir in AM, after not taking a shot for 3 years. Then I got high again and now have added Novolog at each meal. And all of this has happened to me. Every increase in units and I am good for an intial 5-7 pound jump.

Jeannie Holmes
Jeannie Holmes 2010-08-18 12:07:00 -0500 Report

I never had much of a stomach until after I was dx. And my stomach is really hard. Anyone else have this problem?

Mari7
Mari7 2010-10-15 19:18:22 -0500 Report

I've been taking Novolog 3 times a day and Lantus 1 time a day and Metformin twice a day. I have gained a lot of weight the past few yrs, especially in my stomach. My endochronologist told me it was the insulin that is making me gain weight. I have been trying to lose some weight but it is not very easy. I have cut down my portions to half the amount I used to eat and eat lots of vegetables and fruits. I do not have second helpings either.I do not eat sweets at all and I do moderate exercise. I have only lost 6 lbs. in 2-1/2 months but the doctor told me that it is better than gaining isn't it. I can tell that I lost a little in my stomach so I guess I should be happy. I won't give up. The doctor told me to exercise more. I keep a log of my glucose levels before meals and also a log of what I eat every single day. My doctor told me not to worry about the weight when I get on the scale…he said that I should worry about my BMI number. He said that iis more important than the weight. I hope I have helped you a little.

soldierdad
soldierdad 2010-10-19 11:25:50 -0500 Report

I have a problem with BMI because it is based on height and weight. You can have football players who are in gret physical shape and because the have a high BMI are catelogued as Obesse. It is hard to loose weight. I think I have lost the same 5 pounds three times this month alone. But working out is a big help and stay away from refined carbs like breads and pastas. Dreamfields has pasta that is low digestable cabs and taste like regular pasta.

R. DILLON
R. DILLON 2010-08-18 12:31:36 -0500 Report

I ALSO FOUND MYSELF WITH A BIG BELLY ONCE I HIT 50 AND HAD BROKEN MY PELVIC IN 2008 AND THEN BROKE MY AREM IN 2009 AND JUST CANT FIND A WAY TO GET RID OF IT IT REALLY DEPRESSES ME.

newbie51
newbie51 2010-08-18 19:03:32 -0500 Report

I ended up with a big belly after my 4th child. That was when I was diagnosed with gestational diabetes. Then I got full-blown diabetes 7 years later and started on insulin. Now I can't lose weight or anything no matter how hard I try.
Judith